Georgia, 2006

Damaging Wind in Georgia, June 26, 2006

June 26, 2006 · NWS TAE · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 26, 1:15 PM EST, 6 hours 50 minutes earlier.

Area forecast discussion, Jun 26, 1:15 PM EST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT MON JUN 26 2006

.SYNOPSIS...SURFACE ANALYSIS HAS A LOW PRESSURE AREA OVER THE
COASTAL WATERS OFF THE FL BIG BEND TO JUST EAST OF KTLH. A WEAKENING
BOUNDARY WAS OVER SOUTHERN GA. A GOOD CLOUD SHIELD WAS DEVELOPING
OVER MUCH OF THE CWA...& HOLDING DOWN TEMPS. THE IN PLACE ATMOSPHERE
REMAINS MOIST & UNSTABLE...& A GOOD COVERAGE OF CONVECTION IS STILL
EXPECTED THIS AFTERNOON & EVENING. AREAS 88D RADARS ARE SHOWING
CURRENT CONVECTION FORMING AROUND THE LOW...WITH EASTERN FL BIG BEND
CONVECTION MOVING EAST...WHILE OVER SOUTHERN GA...CONVECTION WAS
MOVING N-NW. A THREAT OF ISOLATED STRONG STORMS WILL BE POSSIBLE &
SOME LOCALIZED FLOODING STILL EXISTS...ESPECIALLY IN THOSE AREAS
THAT RECEIVED HEAVY RAIN YESTERDAY. WITH DISTURBED PATTERN...SEA
BREEZE PATTERN WILL BE LIMITED.

&&

.SHORT TERM...TONIGHT THROUGH THURSDAY.
MODELS IN GENERAL AGREEMENT TO GRADUALLY MOVE THE SURFACE LOW NORTH
THEN NE AS THE UPPER TROUGH MOVES MORE TO THE SE U.S. THROUGH
TUESDAY. TUESDAY POP WILL COME BACK CLOSER TO NORMALS...BUT STILL BE
A BIT ELEVATED. A WEAK BOUNDARY FROM THE LOW STILL IS EVIDENT OVER
SOUTHERN GA & N FL...& WILL HELP DEVELOP CONVECTION WITH EXPECTED
SEA BREEZE FORMATION ON TUESDAY. THE UPPER TROUGH HOLDS OVER THE
EAST INTO THURSDAY...AS THE SURFACE BOUNDARY BECOMES QUASI-
STATIONARY OVER THE SE U.S. EXPECTED SEA BREEZE FORMATION IN THE
AFTERNOONS AS TEMPS WILL BE AROUND CLIMATE. SOME NW WIND FLOW WILL
HELP SOME TEMPS WARM INTO THE MID 90S & DRY THE ATMOSPHERE A BIT
OVER SE AL & SW GA. N FL WILL REMAIN OVERALL MOIST.

.LONG TERM...FRIDAY THROUGH SUNDAY.
THE UPPER TROUGH REMAINS OVER THE EASTERN U.S OVER THE EXTENDED
PERIOD. MAINLY CLIMATE POPS WILL BE USED...WITH NO SIGNIFICANT
FRONTS REACHING THE SE U.S. SOME ENERGY WILL MOVE ACROSS THE REGION
THROUGH THE PERIOD...BUT TIMING WILL BE A QUESTION MARK. AFTERNOON
TO EVENING SEA BREEZE & OUTFLOW GENERATED CONVECTION WILL BE THE
MAIN FOCUS. TEMPS WILL BE AROUND NORMAL TO A BIT ABOVE.

&&

.MARINE...WINDS & SEAS REMAIN BELOW SCEC LEVELS THE ENTIRE PERIOD.
ONSHORE FLOW EXPECTED EVERY AFTERNOON TO EARLY EVENING WITH A SEA
BREEZE.

&&

.AVIATION...PREVAILING MVFR TO VFR CONDITIONS EXPECTED FOR MUCH OF
THE AFTERNOON. SHOWERS/THUNDERSTORMS SLOW TO DEVELOP EARLY THIS
AFTERNOON. BEST CHANCES FOR PERIODS OF IFR VIS/CEIL DUE TO
THUNDERSTORMS FROM KTLH TO KABY AND EASTWARD. MOST DYNAMICS PULL OFF
TO THE NORTHEAST OVERNIGHT...SO EXPECTING AN EARLIER DECREASE IN
SHOWER COVERAGE THAN WAS SEEN LAST NIGHT. WITH SOME PARTIAL CLEARING
EXPECTED AND GROUND MOISTURE FAIRLY HIGH DUE TO RECENT RAINS...WILL
EXPECT SOME FOG FORMATION WITH CEIL/VIS REDUCTIONS LATE AT NIGHT.
POTENTIAL EXISTS AT ALL TERMINALS WITH EXCEPTION OF KPFN FOR PERIOD
OF IFR CONDITIONS AFTER 08Z. LIFR CONDITIONS POSSIBLE FROM KABY TO
KVLD WHERE BEST CHANCE FOR QPF EXIST THIS AFTERNOON AND EVENING.

&&

.FIRE WEATHER...RH VALUES GENERALLY WILL REMAIN ABOVE THRESHOLD
VALUES. SOME DRYING SEE WITH THE W-NW FLOW LATER IN THE WEEK...BUT
CONDITIONS ARE NOT EXPECTED TO REACH RED FLAG CRITERIA.

&&

.HYDROLOGY...WITH REACH HEAVY RAIN IN SPOTS ACROSS THE CWA...WILL BE
MONITORING THESE AREAS FOR POSSIBLE LOCALIZED FLOODING IF HEAVY AIR
AGAIN SETS UP.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   72 92 72 93 / 30 30 20 30
PANAMA CITY   77 90 76 93 / 20 20 10 20
DOTHAN        72 91 71 94 / 20 20 10 20
ALBANY        71 92 71 93 / 40 30 20 30
VALDOSTA      72 91 71 93 / 40 50 20 30
CROSS CITY    73 89 71 92 / 40 50 30 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION/FIRE WX...BAM
PUBLIC/MARINE...MCT
Hazardous weather outlook, Jun 26, 4:53 AM EST, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EDT MON JUN 26 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-271000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
453 AM CDT MON JUN 26 2006 /553 AM EDT MON JUN 26 2006/

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...NORTHWEST FLORIDA...SOUTH
CENTRAL GEORGIA...SOUTHWEST GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
A WEAK AREA OF LOW PRESSURE WILL MOVE OVER THE REGION TODAY. THIS
AREA OF LOW PRESSURE WILL BRING SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO MUCH OF THE REGION. SOME OF THE STORMS IN THE
AFTERNOON AND EVENING COULD BECOME STRONG TO SEVERE WITH THE MAIN
THREATS BEING GUSTY WINDS AND HAIL. ADDITIONALLY...LOCALLY HEAVY
RAINFALL WILL BE POSSIBLE FROM THE STRONGEST STORMS. OVER THE LAST
COUPLE OF DAYS...MANY LOCATIONS IN SOUTHEAST ALABAMA AND SOUTHWEST
AND SOUTH CENTRAL GEORGIA HAVE SEEN MODERATE TO HEAVY RAINFALL.
ADDITIONAL HEAVY RAINFALL IN THESE AREAS AGAIN TODAY COULD CREATE
FLOODING OF LOW LYING AREAS AND THE POTENTIAL FOR FLOODING ALONG
CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE WEAK AREA OF LOW PRESSURE WILL GRADUALLY MOVE NORTHEAST OF THE
AREA ON TUESDAY LEAVING ONLY SCATTERED SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE ON WEDNESDAY...WITH DRY CONDITIONS EXPECTED ON
THURSDAY BEFORE MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS RETURN FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
WITH SOME STORMS POSSIBLY BECOMING SEVERE AND THE POTENTIAL FOR
FLOODING...SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO
MONITOR THE WEATHER THROUGH THE DAY AS SPOTTER ACTIVATION MAY BE
NEEDED THIS AFTERNOON AND EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE.

38-GODSEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lowndes

When
June 26, 8:05 PM EST to 8:06 PM EST
Where
Lowndes County, Clyattville
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
30.683, -83.317

A large outdoor video screen at Wild Adventures Theme Park was damaged.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514831.